Ohio Malpractice Claim: Anesthesia Complication and Wrong Dosage Error January 11, 2012.
Anesthesia allows patients to undergo serious and potentially painful procedures without being subject to the discomfort and agony they might otherwise be forced to endure. However, it is sometimes the case that certain anesthesia risks arise in the operating room. In some cases, these anesthesia complications are the result of an honest mechanical failure, but in most instances, these mistakes are the result of human error.
A dosage error can occur when the anesthetic compound is labeled improperly, which can result in the wrong dosage being administered. Sometimes an administrative staff employee might make a simple clerical error while stocking chemicals.
For instance, an office assistant could accidentally put 10-miligram bottles of an anesthetic product in the same drawer as 50-miligram bottles of the same product. Although these might seem like small quantities, the effect of being administered 5 times the necessary dosage of a powerful anesthetic could be the difference between life and death.
Wrong dosage errors can cause anesthesia complications that result in one or several of the following:
- brain trauma;
- nerve damage;
- partial or total paralysis;
- cardiac arrest or damage to heart tissue;
- coma; and
If you or someone you care about has been the victim of wrong dosage error, contact us about filing a medical malpractice claim to get the financial compensation you deserve.